Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 19, 2025, 7:33 PM CDT for McDonald County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2025, 7:33 PM CDT (00:33 UTC)
- Expired
- May 20, 2025, 1:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:33 PM CDT | FLOOD | 3 Sw Stella, MO | Report from mPING, River, Creek overflowing, Cropland, Yard, Basement Flooding. |
| May 19, 7:46 PM CDT | RAIN 2.94 | 6 Sse Pineville, MO | Mesonet station GW2927 Jane. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
275
WGUS53 KSGF 200033
FFWSGF
MOC119-200645-
/O.NEW.KSGF.FF.W.0020.250520T0033Z-250520T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
733 PM CDT Mon May 19 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
McDonald County in southwestern Missouri...
* Until 145 AM CDT Tuesday.
* At 733 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pineville, Anderson, Noel, Goodman, South West City, Lanagan,
Dodge, Powell, Rocky Comfort and Big Sugar Creek State Park.
This includes the following low water crossings...
Bentonville Hollow at Highway E, Elkhorn Creek at Highway CC, Big
Sugar Creek at Buzzard Glory Road, Mikes Creek at Highway U, Honey
Creek at Oak Street, Butler Creek at Kings Highway and Little
Sugar Creek at Skaggs Hollow Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3675 9407 3650 9408 3650 9462 3659 9462
3676 9443
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Titus1 follow-up statement
654
WGUS73 KSGF 200648
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
148 AM CDT Tue May 20 2025
MOC119-200658-
/O.EXP.KSGF.FF.W.0020.000000T0000Z-250520T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-
148 AM CDT Tue May 20 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR MCDONALD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT for portions of
southeast Kansas and Missouri.
&&
LAT...LON 3675 9407 3650 9408 3650 9462 3659 9462
3676 9443
$$
EWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:28 PM CDT, 1 hour 5 minutes earlier. Its key messages:
- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight. Confidence and concern is increasing for multiple rounds of strong to severe storms this afternoon through the overnight hours. Hazards include tornadoes, some potentially strong, tennis ball sized hail, and wind gusts up to 70-80 mph.
- A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65.
- Many areas to see 1 to 3 inches of rain through Tuesday. A Flood Watch is in effect until 7 AM Tuesday. Localized areas could see rain amounts as high as 5-7 inches.
- Active pattern is forecast to end after Tuesday, with mostly dry and cooler temperatures late this week.
- 40-60% rain chances return for Memorial Day Weekend.
Area forecast discussion, May 19, 6:28 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
628 PM CDT Mon May 19 2025
.KEY MESSAGES...
- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight.
Confidence and concern is increasing for multiple rounds of
strong to severe storms this afternoon through the overnight
hours. Hazards include tornadoes, some potentially strong,
tennis ball sized hail, and wind gusts up to 70-80 mph.
- A Tornado Watch is in effect until 9 PM this evening for areas
along and west of Highway 65.
- Many areas to see 1 to 3 inches of rain through Tuesday. A
Flood Watch is in effect until 7 AM Tuesday. Localized areas
could see rain amounts as high as 5-7 inches.
- Active pattern is forecast to end after Tuesday, with mostly dry
and cooler temperatures late this week.
- 40-60% rain chances return for Memorial Day Weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 205 PM CDT Mon May 19 2025
Synoptic analysis shows a large amplified upper level trough over
the Rockies shifting east throughout the day and becoming negatively
tilted as it pivots towards the area. A surface low is currently
located over Kansas, with a dryline extending southward through
OK/TX and a warm front extending eastward located across the
forecast area. As the morning/early afternoon has progressed, the
system has lifted north/northeast, lifting the warm front into the
area.
Since the previous forecast, the Storm Prediction Center has
expanded the Moderate Risk (level 4 of 5) further north and east,
with all modes (potentially significant) possible. Storm set-up will
be pretty tricky, with likely a mixture of storm modes.
As of 1230PM, storms began to develop in eastern/southern OK, which
are expected to spread northeast into southwest MO beginning within
the next hour. Across the region, dewpoints are in the upper 60s/low
70s, showing an ample amount of moisture, with satellite imagery
showing slowly clearing skies across eastern Kansas as the cap
begins to erode. As daytime heating continues and large- scale
ascent begins to overspread the region, additional thunderstorm
development is expected along the dryline, beginning around 2-4PM.
Current guidance shows a highly unstable atmosphere, with MLCAPE >
2500 J/kg and deep layer shear between 40-50kts. With the 0-6kt bulk
shear vectors oriented from the west, supercells are the likely
storm mode towards the beginning of this event, which will allow for
all hazards, including large hail up to tennis balls, damaging wind
gusts between 70-80mph, and tornadoes, some potentially strong. The
tornado threat will increase as the afternoon progresses into the
evening, with the RAP STP showing values of 2-4 west of Hwy 65.
Latest CAM guidance shows clusters of supercells pushing through,
translating east- northeast and becoming widespread through the
evening and overnight.
A Tornado Watch is currently in effect for areas along and west of
Highway 65 until 9PM this evening. We'll continue to monitor how
things progress in order to determine any spatial or temporal
expansions in the future.
The cold front is progged to enter the western CWA later tonight,
pushing eastward overnight before exiting the area Tuesday
afternoon. CAMs show additional thunderstorm development west of I-
49 after midnight translating eastward into the early morning hours
before sunrise. As the nocturnal low level jet increases, 20-25kt 0-
1km shear and 100-200 m2/s2 SRH will allow for the tornado threat to
continue overnight in addition to large hail and damaging winds.
Slight (2 of 5) Risk for Severe Thunderstorms Tuesday:
Dissipating showers and thunderstorms may linger into the morning
hours after sunrise on Tuesday ahead of the sweeping cold front,
primarily east of Highway 65. We could see some destabilization
occur during the early afternoon, leading to 20-40% probability of
shower/thunderstorm redevelopment in the eastern Ozarks, however
latest guidance seems less keen on the western extent of this
occurrence, so confidence in any afternoon activity is fairly low.
If this can occur, 30-40kt deep layer shear will still be supportive
of supercells. We'll need to see if this would be more surface based
or elevated in nature, which would determine the primary hazards. If
they're more surface based, then tornadoes would be possible,
however more elevated storms would lead to large hail up to golf
balls as the primary hazard.
Flood Watch In Effect from until 7AM Tuesday:
With several rounds of showers/thunderstorms pushing through the
area today into tomorrow, a CWA-wide Flood Watch is in effect
through 7AM Tuesday. Over the past couple days, areas across east KS
and west-central MO have already seen 0.5-2.0 inches of rainfall,
with localized areas of 2-4 inches. HREF LPMM shows two primary
corridors for the heavy rainfall potential, with one over west-
central MO, and another across portions of the eastern Ozarks. Both
of these locations could see between 2-3 inches of additional
rainfall, with the LPMM showing the potential for pockets of up to 4-
6 inches. The WPC Excessive Rainfall Outlook highlights portions of
south-central MO in a Moderate risk (Level 3 of 4) to account for
this potential.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 205 PM CDT Mon May 19 2025
Once this system pushes through, cooler and drier weather will enter
the region, with afternoon highs in the upper 60s to mid 70s
Wednesday, and the mid to upper 60s Thursday and Friday. Towards the
end of the forecast period, a gradual warming trend is expected,
with highs warming into the 70s through the weekend.
For Memorial Day weekend, 40-60% rain chances return as moisture
builds beneath northwesterly flow, however uncertainty remains high.
We'll continue monitoring how things progress as we get closer to
this timeframe.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM CDT Mon May 19 2025
For the 00z TAFS, several rounds of strong to severe
thunderstorms will be possible this evening into the first part
of the overnight hours. All modes of severe storms will be
possible with large hail, damaging wind and tornadoes. Storms
should diminish by 06z at JLN and by 08z at SGF/BBG. MVFR
conditions are expected through the event but could see some
brief IFR during the most intense storms. Variable storm winds
gusting over 50 kts will be possible. Winds will eventually
switch from southeast to west-northwest as a front moves through
towards morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Tuesday morning for KSZ073-097-101.
MO...Flood Watch through Tuesday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Melto
LONG TERM...Melto
AVIATION...LindenbergHazardous weather outlook, May 19, 2:24 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 224 PM CDT Mon May 19 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 224 PM CDT Mon May 19 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Moderate tornado risk. Moderate hail risk. Moderate thunderstorm wind damage risk. Significant lightning risk. Significant excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Multiple rounds of thunderstorms are expected this afternoon into tonight with a severe risk present with any storm that develops. All hazards will be possible, including hail up to the size of tennis balls, damaging winds up to 70 to 80 mph, and tornadoes, some potentially strong. A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65. Along with the severe risk, a localized flooding threat is present for any areas that see multiple heavy thunderstorms. Localized rainfall amounts up to 5 to 7 inches are possible. A Flood Watch is in effect until 7 AM Tuesday to cover this threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are possible Tuesday (20-40% chance). Some storms may become strong to severe generally east of Highway 63 during the afternoon hours. Large hail up to golf balls, damaging wind gusts up to 60 mph, and a low chance for a tornado will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight for the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, May 19, 7:01 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
701 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Rain 1 NNE Farlington 37.63N 94.82W
05/19/2025 M2.78 Inch Crawford KS Cocorahs
total so far with 2.30 in the last 70
minutes.
&&
TEOLocal storm report, May 19, 7:06 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
706 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Dmg 4 WNW Filley 37.79N 94.02W
05/19/2025 Cedar MO Law Enforcement
El Do Fire Is enroute to trees and power
lines down 32 highway south of El Dorado.
Time based on radar.
&&
TEOLocal storm report, May 19, 7:17 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
717 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 3 N Lamar Heights 37.53N 94.30W
05/19/2025 Barton MO Amateur Radio
Southbound I49 MM 79.8 tractor trailer
overturned blocking one lane. Time based on
radar.
&&
TEOLocal storm report, May 19, 7:20 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
720 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg Lowry City 38.14N 93.72W
05/19/2025 St. Clair MO Emergency Mngr
Power Outage in Brownington, Lowry City,
Deepater. Many reports of power lines down.
&&
TEOLocal storm report, May 19, 7:22 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
722 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg Webb City 37.15N 94.48W
05/19/2025 Jasper MO Amateur Radio
large trees down. time based on radar.
&&
TEOLocal storm report, May 19, 7:28 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
728 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 2 SSE Lowry City 38.11N 93.71W
05/19/2025 St. Clair MO Amateur Radio
roof of barn blocking south bound 13 in
Lowry City. also reports significant damage.
Time based on radar.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:12 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 63 min |
| May 19, 7:19 PM CDT | Tornado Warning | SGF | Benton | 26 min |
| May 19, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 40 min |
| May 19, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 48 min |
| May 19, 7:43 PM CDT | Tornado Warning | SGF | Benton | 32 min |
| May 19, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 53 min |
| May 19, 8:11 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Webster | 6 hr |
| May 19, 8:14 PM CDT | Tornado Warning | SGF | Webster, Wright | 10 min |
| May 19, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 42 min |
| May 19, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 48 min |
| May 19, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 58 min |
| May 19, 10:55 PM CDT | Areal Flood Warning | SGF | Cedar, St. Clair, Vernon | 12 hr |
| May 20, 9:44 AM CDT | River Flood Warning | SGF | Pulaski | 22 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.